Side effects of supplements? : Possibly a... - Endometriosis UK

Endometriosis UK

50,296 members41,579 posts

Side effects of supplements?

Cardiff_shell
Cardiff_shell

Possibly a weird question but to help manage my symptoms I’ve started taking some vitamins / supplements. I have evening primrose oil, vitamin B6, vitamin C&Zinc and peppermint capsules. I’ve been taking them for about a month and for most of that time I’ve had diarrhoea multiple times a day. I firstly thought it was linked to my period (I have scar tissue on my bowels) but period has stopped but diarrhoea continued. Has anyone else had a similar experience? Could be a coincidence as I’m also having a very stressful time but wondered if it could be causing it.

10 Replies
oldestnewest

I’ve not had side affects like that no but it could just be stress to be fair as that really plays all mine up ... I’ve started takingvery good probiotics vitamin c and zinc

The probiotics have helped so much with bloating and bowel issues

Anav8
Anav8 in reply to Reggiefelix17

Hi! Which probiotics do you take? I have tried a couple of brands but was not really impressed by the results. Many thanks!

I start taking vitamins ans other supplements on Sep18, my recent urine test showing high blood in my urine, I don’t know it’s because of my medications/vitamins intakes, i was negative before

Its probably the peppermint capsules peppermint acts as a laxative

Hidden
Hidden

It's the peppermint capsules, those and anything with ginger in have that effect.

Hi, I would pop into the chemist and ask to speak to the pharmacist. They are trained to guide with vitamins. It could be the peppermint but your body should adapt to the dose. We do need to be careful as some don’t mix well with others. Especially St. John’s wort. Great for depression but interactions with a lot of other meds. You will be loosing vital vitamins and minerals if you have had prolonged diarrhoea. Might be an idea to get some electrolytes sachets. Hope it eases soon

Too much vitamin c can definitely have that affect.

Speak to your GP or a pharmacist. Some supplements can have different effects on your body.

Hi Cardiff_shell,

I'm not sure if you went to a specialist like a naturopathy for any of these supplements or if they're just over the counter. ...but it could help to get on a plan of supplements with a professional naturopathy, so you are doing normal soft (but not squirty) bowel motions once a day, like normal and primarly to help with your pain. I went to a nautropathy and i combined diet with supplements and I've done a normal bowel motion ever since. All the best xxooxoxo

I would suggest you stop taking vitamin C and peppermint (peppermint can even cause gastritis, it can be very harsh on the stomach, I suggest you don't take it unless prescribed). Replace vitamin C with grapefruit seed extract if you need something to strenghten the immune system and primrose oil can be replaced with with vitex agnus castus (if you take it for breast tenderness or PMS) or fish oil (if you take it for the omega 3) too.

I would suggest introducing magnesium, vitamin B9/folic acid and check your vitamin D levels. Zinc and selenium are amazing too, both for the gut and our immune system

You may also like...